Alert archive / Montana / Tornado Warnings in 2010
Tornado Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 26, 2010, 8:12 PM MDT for Roosevelt County, Sheridan County, Montana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 8:12 PM MDT (02:12 UTC)
- Expired
- Jul 26, 2010, 8:31 PM MDT
- In force
- 19 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 179 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jul 26, 6:09 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3258 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WFUS55 KGGW 270212 TORGGW MTC085-091-270315- /O.NEW.KGGW.TO.W.0013.100727T0212Z-100727T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 812 PM MDT MON JUL 26 2010 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... EASTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA... SOUTHEASTERN SHERIDAN COUNTY IN NORTHEAST MONTANA... * UNTIL 915 PM MDT. * AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 11 MILES SOUTH OF DAGMAR...OR 23 MILES NORTHEAST OF CULBERTSON...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO WILL REMAIN OVER RURAL AREAS OF ROOSEVELT AND SHERIDAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR NORTHEAST MONTANA. && LAT...LON 4837 10442 4864 10426 4868 10405 4824 10404 TIME...MOT...LOC 0212Z 301DEG 27KT 4841 10420 $$ MICKELSON WEATHER.GOV/GLASGOW
1 follow-up statement
317 WWUS55 KGGW 270231 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 831 PM MDT MON JUL 26 2010 MTC085-091-270239- /O.CAN.KGGW.TO.W.0013.000000T0000Z-100727T0315Z/ SHERIDAN-ROOSEVELT- 831 PM MDT MON JUL 26 2010 ...THE TORNADO WARNING FOR EASTERN ROOSEVELT AND SOUTHEASTERN SHERIDAN COUNTIES IS CANCELLED... AT 824 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR NORTHEAST MONTANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR NORTHEAST MONTANA. LAT...LON 4837 10442 4864 10426 4868 10405 4824 10404 TIME...MOT...LOC 0229Z 301DEG 27KT 4834 10404 $$ MICKELSON WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 26, 6:11 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 26, 6:11 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 611 PM MDT MON JUL 26 2010 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... UPDATED TO ADD SEVERE THUNDERSTORM AND TORNADO WATCHES TO OUR EASTERN AND NORTH CENTRAL COUNTIES FOR THE REST OF THIS AFTERNOON AND EVENING. PREVIOUS DISCUSSION... AS THE MAIN UPPER LEVEL TROUGH SWEEPS THROUGH THE SOUTH CENTRAL CANADIAN PROVIDENCES...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS OUR NORTHEASTERN ZONES THIS AFTERNOON AND EARLY EVENING. STORMS WILL THEN CONTINUE TO WORSEN AS THEY MOVE OVER THE DAKOTAS LATER TONIGHT. NOCTURNAL SHOWERS AND THUNDERSTORMS COULD EASILY CONTINUE INTO THE EARLY MORNING HOURS ALONG THE FRONTAL BOUNDARIES AS IT PUSHES SOUTH...COMPLETELY THROUGH OUR CWA BY 12Z TUESDAY. NEWLY ISSUED LAKE WIND ADVISORY LOOKS ON TRACK AS RUN TO RUN CONSISTENCY HOLDS TOGETHER WITH THE COLD FRONT PROGGED TO MOVE SOUTH THROUGH THE CWA LATER TONIGHT. ALTHOUGH THE ADVISORY BEGINS AT 03Z...THE STRONGER WINDS MAY NOT REACH FORT PECK LAKE UNTIL 04Z OR 05Z. WINDS SHOULD DIMINISH TO BELOW ADVISORY CRITERIA BY 12Z. HEIGHT FALL AND HEIGHT RISE COUPLET SLIDES EASTWARD LATE TONIGHT...FAR ENOUGH NORTH TO HAVE ONLY MINIMAL IMPACT FOR NE MONTANA. TUESDAY HIGH TEMPS LOOK TO BE ABOUT 15 DEGREES BELOW TODAYS EXPECTED HIGHS. AS UPPER LOW PINWHEELS EAST OF OUR CWA LATER TUESDAY...THE MAIN FORCING FOR ADDITIONAL STORMS WILL COME FROM SHORT WAVE DISTURBANCES RIDING ALONG THE MAIN FLOW ALOFT AS AN UPPER RIDGE BUILDS OVER THE ROCKY MOUNTAINS AND ADJACENT NORTHERN HIGH PLAINS REGION. THIS WILL STEER ANY STORMS FOR TUESDAY NIGHT ALONG OUR SOUTHERN ZONES. UPPER LEVEL RIDGE AXIS MOVES FURTHER EAST ON WEDNESDAY...KEEPING MOST CHANCES FOR PRECIPITATION AWAY FROM OUR CWA. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...00Z KGGW SOUNDING SHOWED STRONG WARMING AT ALL LEVELS BELOW 600 MB WITH POTENTIAL FOR A FEW MORE DEGREES. MODELS INDICATE SUCH WHICH WILL PRODUCE LIKELY THE HOTTEST DAY OF THE YEAR SO FAR. A DISTURBANCE IN IDAHO THAT PRODUCED QUITE A BIT OF CONVECTION OVER OR AND NV LAST EVENING IS HEADING OUR WAY...BUT WILL TURN IN MORE OF A E DIRECTION. THIS IS DUE TO A CLOSED UPPER LOW THIS IS MOVING SE ACROSS N SK...A STEERING INFLUENCE FOR THE UPPER PATTERN IN OUR AREA. THIS WILL DRIVE A DEVELOPING FRONT ACROSS OUR AREA FROM THE N THIS EVE. BEST INSTABILITY IS AHEAD OF THE FRONT...BUT BEST MOISTURE AND UPPER DYNAMICS WITH AND JUST BEHIND THE FRONT. WITH THE HOT TEMPERATURES AND DRY LOW LEVELS EXPECT GUSTY WINDS WITH SOME OF THE THUNDERSTORMS AS WELL AS WITH THE FRONTAL PASSAGE. SURFACE PRESSURE GRADIENTS TIGHTEN BEHIND THE FRONT THRU THE REST OF THE NIGHT WITH INCREASED COOL ADVECTION. MOST MODELS SHOW AT LEAST 20KT WIND FOR A FEW HOURS 900-850 MB MON NIGHT AND TUE MORN. SOME DIFFERENCES IN TIMING...TYPICALLY A PATTERN THOUGH FOR THE QUICKER SOLUTIONS. SHOULD PRODUCE A SUFFICIENTLY DEEP LAYER WITH COOL ADVECTION TO MIX TO JUST SHORT OF 850 MB. THIS MAY REQUIRE A LAKE WIND ADVISORY. TIME ENOUGH FOR LETTING THE DAY SHIFT TAKE A CLOSER LOOK AT THAT AND FOR TIMING...BUT WILL SEND AN HWO FOR THAT POSSIBILITY. DRIER AND MORE STABLE AIR WITH COOL ADVECTION THRU TUE WILL DROP HIGHS BY AROUND 15F WITH DIMINISHING WIND BY AFTERNOON. THERE IS STILL A FLOW OF SUBTROPICAL MOISTURE INTO OUR S FOR ISOLATED THUNDERSTORMS THERE...STEERED AWAY FROM MOST OF THE CWA TH0UGH BY PATH OF UPPER LOW OVER CANADA. CANADIAN SURFACE HIGH MOVING SE ACROSS THE AREA BRINGS MOSTLY SUNNY SKIES AND SIMILAR HIGH TEMPS FOR WED...WITH LIGHT WINDS. SIMONSEN .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... EXTENDED FORECAST...LOOKS LIKE AN ACTIVE PERIOD WITH SEVERAL SHORTWAVES MOVING ACROSS THE AREA IN THE EXTENDED. NO ONE SIGNIFICANT EVENT STANDS OUT OVER ANOTHER BUT SATURDAY COULD BE A BIT WINDY ACROSS THE AREA AS A COLD FRONT MOVES THROUGH. THE MODELS ARE IN FAIRLY GOOD AGREEMENT ON THURSDAY/FRIDAY AS HIGH PRESSURE MOVES EAST WARD AND A LEE SIDE TROF STARTS DEVELOPING EAST OF THE ROCKIES WITH THE MAIN LOW IN NORTHERN ALBERTA. THE TROF SWINGS THROUGH NEMONT ON THU NIGHT/FRIDAY MORNING WITH THE LOW TO OUR EAST BY FRIDAY AFTERNOON. THE MODELS START DIVERGING QUITE A BIT ON SATURDAY AND SUNDAY THOUGH. THE GFS DEVELOPS AN UPPER LEVEL LOW WITH A RESULTING LEE SIDE LOW OVER SOUTHEAST MONTANA ON SATURDAY MORNING...BUT THE ECMWF KEEPS THE UPPER LEVEL LOW OFF THE PACIFIC NW COAST WITH A MINOR EMBEDDED SHORTWAVE IN THE SOUTHWEST FLOW AND NO SIGNIFICANT LOW PRESSURE SYSTEM MOVING THROUGH. EITHER WAY...THE PATTERN COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS THOUGH. OVERALL...CHANGES TO THE FORECAST WERE MINOR TWEAKS TO THE TEMPS...POPS AND WINDS. FRANSEN PREVIOUS DISCUSSION....THE EXTENDED PERIOD FEATURES WEST TO SOUTHWEST FLOW ALOFT WITH FREQUENT SHORTWAVES. THERE WILL BE A NEARLY STATIONARY UPPER TROUGH ON THE PACIFIC COAST THAT WILL VARY IN STRENGTH OVER THE PERIOD. AT THE SAME TIME THERE WILL BE AN UPPER LEVEL HIGH SITTING AROUND TEXAS WITH A RIDGE EXTENDING TO THE NORTH. MONTANA WILL BE ON THE PERIPHERY OF THE RIDGE. MONSOONAL MOISTURE WILL TRAVEL NORTH UP THE WEST COAST AND AFFECT MONTANA PERIODICALLY THROUGH THE PERIOD. WILL FORECAST A SLIGHT CHANCE OF THUNDERSTORMS MOST OF THE TIME. MODELS DIFFER ON THE TIMING OF THE INDIVIDUAL WAVES WHICH IS TO BE EXPECTED THIS FAR OUT. FORRESTER && .AVIATION... COLD FRONT EXPECTED TO MOVE SOUTHWARD ACROSS THE REGION THIS EVENING WITH NORTHEAST WINDS IN THE 15 TO 20 KT RANGE BEHIND THE FRONT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF AND ALONG WITH THE FRONT...ESPECIALLY ALONG THE ND BORDER. KGDV HAS THE BEST CHANCE OF THUNDERSTORMS BOTH AS THE FRONT MOVES THROUGH THIS EVENING AND AGAIN AS IT STALLS OUT IN SOUTHEASTERN MONTANA ON TUESDAY MORNING AND MOISTURE FROM THE SOUTHWEST FEEDS INTO THE AREA. FRANSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 AM MDT TUESDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 26, 2:59 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 259 PM MDT MON JUL 26 2010 MTZ016-017-021>023-271200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 259 PM MDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT ACROSS FORT PECK LAKE TONIGHT THROUGH EARLY TUESDAY MORNING FOR NORTHEAST WINDS OF 15 TO 20 MPH AND GUSTS UP TO 30 MPH ASSOCIATED WITH A COLD FRONT SET TO MOVE SOUTH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 6:57 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
657 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL E FLAXVILLE 48.80N 105.17W
07/26/2010 M2.00 INCH DANIELS MT TRAINED SPOTTER
GOLF BALL TO HEN EGG SIZED HAIL
&&
RSMITHLocal storm report, Jul 26, 7:03 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
703 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL NW NAVAJO 48.79N 105.06W
07/26/2010 M3.00 INCH DANIELS MT TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERED THE GROUND AT 650 PM. THREE
INCH HAIL OCCURRED AT 655 PM. TOTAL RAINFALL OF 0.88.
&&
TEDJLocal storm report, Jul 26, 7:08 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
708 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO SW SCOBEY 48.79N 105.42W
07/26/2010 DANIELS MT TRAINED SPOTTER
TORNADO TOUCH DOWN HALF MILE NORTH OF SCOBEY BREIFLY.
FUNNEL CLOUD OBSERVED FOR SEVERAL MINUTES BEFORE TOUCH
DOWN.
&&
RSMITHLocal storm report, Jul 26, 7:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
728 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 11 WNW MEDICINE LAKE 48.58N 104.70W
07/26/2010 SHERIDAN MT TRAINED SPOTTER
LARGE TORNADO ON THE GROUND WITH A DEBRIS CLOUD ABOUT 4
MILES TO THE WEST.
&&
RSMITHLocal storm report, Jul 26, 7:40 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
740 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO W RESERVE 48.61N 104.46W
07/26/2010 SHERIDAN MT PUBLIC
SHERIDAN COUNTY DISPATCH CALLED WITH A REPORT OF A
TORNADO ON THE GROUND WEST OF RESERVE. THIS REPORT WAS
RELAYED THROUGH SHERIDAN DISPATCH.
0621 PM TORNADO W RESERVE 48.61N 104.46W
07/26/2010 SHERIDAN MT PUBLIC
PUBLIC REPORT OF TORNADO ON THE GROUND TO THE WEST OF
RESERVE.
&&
RSMITHLocal storm report, Jul 26, 8:10 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
810 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 7 SE RESERVE 48.54N 104.35W
07/26/2010 E0.75 INCH SHERIDAN MT TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN.
&&
TEDJThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:03 PM MDT | Special Weather Statement | GGW | Wibaux | 57 min |
| Jul 26, 6:12 PM MDT | Tornado Warning | GGW | Daniels, Sheridan | 33 min |
| Jul 26, 6:20 PM MDT | Special Weather Statement | GGW | Wibaux | 55 min |
| Jul 26, 6:26 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 34 min |
| Jul 26, 6:26 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 32 min |
| Jul 26, 6:27 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 63 min |
| Jul 26, 6:44 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Sheridan | 31 min |
| Jul 26, 7:16 PM MDT | Tornado Warning | GGW | Roosevelt, Sheridan | 59 min |
| Jul 26, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 53 min |
Nearby
Tornado Warnings in Montana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.